MAUDE Adverse Event Report: COOK MEDICAL IRELAND ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO, STENT, ILIAC

COOK MEDICAL IRELAND ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO, STENT, ILIAC
Model Number G43778
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Upon withdrawal of stent delivery system from the packaging and flushing process, it was noticed that there was a gap at the distal end of the system between the outer sheath and the white inner catheter tip.Device did not make patient contact.Another device was used to complete the procedure.There were no adverse effects reported due to the is occurrence.Addl info provided via email 19jan2025 (arj): 1.Was the product inspected for kinks or damage before the flushing process? unknown.2.Was there any damage noted on the packaging of the device? unknown - the physician made no comments regarding any obvious/notable defects.Information requested/received via email: 1.1.When the user noticed the gap, did they make an attempt to reposition/re- insert or re-adjust the inner carrier in any way? as soon as they withdrew it from the hoop.They did not attempt any manipulation and just got another device that was used successfully with out any issue.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 20-may-25.
 
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.This complaint is related to (b)(4) and captures a gap at the distal end of the system between the outer sheath and the white inner catheter tip.Device evaluation: the ziv5-18-125-7-80 device of lot number c2205517 was returned without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Photographs were also submitted with the complaint report.On review of these photographs, the following was observed: photograph 1 - showed the distal end of the delivery system where the gap was present photograph 2 - showed the label of the device which included information such as the rpn and lot number.The device related to this occurrence underwent a laboratory evaluation on 12 feb 2025.The returned devices lab findings and observations can be referred through the attached files.On evaluation of the device the following observations were made: visual inspection: red safety tab returned intact.Handle in un-deployed position.No damage noted along delivery system.Gap of 0.5cm observed between the proximal of the white tip and distal end of the outer sheath.Functional inspection: device flushes as intended.0.018" wireguide passes through device without issue.Red safety tab removed and stent deployed with no issue.Damage noted to stent strut, strut appears bent out of shape.Additional device re-evaluations took place with manufacturing engineering and quality engineering to further evaluate the device, take additional measurements and additional photographs.Details of these re-evaluations can be found in product return object (b)(4).Manufacturing records: prior to distribution, all ziv devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for ziv5-18-125-7-80 device of lot number c2205517 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, (ifu0043) which accompanies this device states the following ¿carefully inspect the sterile package and stent system prior to use to verify that neither has been damaged during shipment¿.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0043).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint was determined.During the manufacturing process, there are two manual cuts towards the end of the process as per manufacturing instruction (prd0271).Step 7.11 is more likely to be subject to error since the operator has to hold the peek tubing against the ruler while making the cut.The operator pushes the peek tubing back into the sheath before this cut which could lead to discrepancy in the tubing length per the issue seen in complaint (b)(4).It was also noticed that there is no final inspection for a gap between the white tip and sheath per fqc0170 meaning if the tubing was cut too long per step 7.11 this issue may pass fqc inspections.Capa-00192 was raised to investigate and to potentially update the manufacturing process instructions.(ref capa-00192).Confirmation of complaint complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: capa-00192 was raised to investigate and to potentially update the manufacturing process instructions.Complaints of this nature will continue to be monitored for similar events.Summary according to the initial reporter, upon withdrawal of stent delivery system from the packaging and flushing process, it was noticed that there was a gap at the distal end of the system between the outer sheath and the white inner catheter tip.Confirmed quantity, 01 device was confirmed prior to use.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause can be attributed an issue during the manufacturing process whereby the flexor was cut to the incorrect length and there no was subsequent step in the fqc instruction that would detect the issue.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO, STENT, ILIAC
Manufacturer (Section D)
COOK MEDICAL IRELAND
o'halloran rd
national technology park
limerick
Manufacturer (Section G)
COOK MEDICAL IRELAND
o'halloran rd
national technology park
limerick
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 
MDR Report Key21729551
Report Number3001845648-2025-00166
Device Sequence Number14454828
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)270820(10)C2205517
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC2205517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2025
Is the Reporter a Health Professional? No
Distributor Facility Aware Date12/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer12/18/2024
Initial Report FDA Received Date03/31/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown